MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The pusher wire, introducer sheath and main coil were returned for this complaint.Visual inspection revealed the twist lock of the introducer sheath had been opened.The introducer sheath was inspected, and no anomalies were noted.The pusher wire was inspected and was found kinked.The main coil was found kinked and stretched.The proximal end has a smooth surface of the pusher wire and the interlocking arm was inspected, and no anomalies were noticed.For the main coil, the proximal end has a smooth surface.The interlocking arm was inspected, and it was detached (part was not returned).Dimensional inspection revealed that for the pusher wire, the overall dimension (od) of the distal solder joint, mid solder joint, distal tfe and proximal tfe matches with the specification.For the main coil, the zap tip (od) and primary coil (od) are within the specification, however, the number of fiber bundles were lacking.
 
Event or Problem Description
Reportable based on device analysis completed on 30aug2021.It was reported that device was stuck in the catheter.The target lesion was located in the splenic artery.A 3mm x 6cm interlock was selected for use.During the procedure, the coil got stuck in the catheter and prematurely deployed in the protective sheath.The device simply pulled out and the procedure was completed with another of the same.A total of 2 coils were used in the procedure.There were no complications reported and the patient is stable.However, device investigations revealed that the interlocking arm was detached and there were missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12507170
Report Number2134265-2021-11694
Device Sequence Number16910994
Product Code KRD
UDI-Device Identifier08714729764939
UDI-Public08714729764939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026859947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR